MAUDE Adverse Event Report: ETHICON INC. PRONOVA SUTURE 36"(90CM) 4-0 BLU; SUTURE, NON ABSORBABLE, SYNTHETIC

ETHICON INC. PRONOVA SUTURE 36"(90CM) 4-0 BLU; SUTURE, NON ABSORBABLE, SYNTHETIC
Catalog Number 3521H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent an unknown cardiovascular procedure on (b)(6) 2019 and suture was used.The needle was detached from the suture during vascular anastomosis by continuous suturing.It was not a control release needle.No additional information was provided.There were no patient consequences were reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 07/26/2019.H3 device evaluation summary: it was received for analysis a paper lid, an empty winding former and two detached needles of product code 3521, lot mjh549.This product code is double armed.During the visual inspection of the needles, the swage and attachment area were as expected, and remnant of the suture was noted into the barrel holes and slightly marks were observed on the edge of the needle that appears to be by the use of a surgical instrument.The suture was not received for evaluation.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.According to needle condition, the assignable cause of the performance pull off suture needle was an improper handling.To avoid this kind of damage, grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the attachment end to the point.A manufacturing record evaluation was performed for the finished device batch mjh549 and no non-conformances were identified.

Brand Name
PRONOVA SUTURE 36"(90CM) 4-0 BLU
Common Device Name
SUTURE, NON ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8703856
Report Number2210968-2019-82796
Device Sequence Number14020254
Product Code GAW
UDI-Device Identifier10705031004443
UDI-Public10705031004443
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K001625
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Catalogue Number3521H
Device Lot NumberMJH549
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2019
Initial Date Received by Manufacturer 05/21/2019
Supplement Date Received by Manufacturer07/01/2019
Initial Report FDA Received Date06/17/2019
Supplement Report FDA Received Date07/26/2019
Patient Sequence Number1